purple inhaler


has anyone had problems with seritide inhaler I have been using this for years now ,but have noticed this time it really affects my throught and really hurting trying to talk ,doctor gives me stuff for thrush but no good so im going to stop taking this inhaler to see what difference it makes to my throat and my speech I have a feeling I have been causing this problem for years because of this I have had treatment on my throat 1996 but that has all cleared now had 30 courses of radio therapy for tumor on my voice box but was treatwd sucsesfully but I think this seratide is causing me big problems so am going to stop it for now see what difference it makes

will keep you all posted cheers.

10 Replies

  • Hi Billy,

    I am also on Seretide 500mg twice daily in the accuhaler form, which is powdered. Is this what you are on? I would urge you not to stop taking it without at least talking to your doctor or respiratory nurse over the phone. It would be better if you went and seen someone though. I am on 3 powdered inhalers and if I am not careful or vigilant enough to brush my teeth, gargle or at least take a drink after using any of them, then my voice goes all husky and weak. I developed thrush once very badly, so I take great care now.

    As Seretide does contain steroids, then you would be at risk if you stopped this suddenly, and also your breathing will be affected. Its bad enough coping with breathing in this muggy and hot weather without stopping inhalers! Naughty boy!!! ha ha. Seriously though, there are other inhalers your doctor can prescribe without resorting to stopping them. Please don't do this, as you will regret it. I know I did. I was started on Spiriva a few months ago, and the improvement was quite dramatic. So much so, that in my wisdom I thought the doctors got it wrong! So I stopped it without discussing it with them. The result was a worsening of my condition, and needed a nebuliser for a few days and got a rollicking into the bargain. Honestly, its not worth it. Discuss the situation with someone at your practice, and ask if you can try another inhaler, and always try to gargle or drink afterwards.

    Good luck Billy,

    Take care and hugs,

    Huggs xx

  • I use seretide but through a spacer device as it caused me all kinds of problems without. Hope this helps.

  • Hi, Please talk to your G.P or Cancer unit about this. I had immense problems with sore throat and oral thrush as well, I've been on Seretide for years. The pharmacist (I suspect g.p's don't always have time to explain how to take meds and rely on people reading instructions) advised me to gargle after taking the inhalers. I'm glad to say that seems to be doing the trick. I do have a husky voice at times, but I'd much rather that than go back to how my breathing was. I hope you get it sorted soon. x

  • I've been on seretide for years, never caused me any problems. And as others have already said, its best to check with your doctor before you stop taking it. Good luck.

  • Brigthside57

    Morning I've had that happen to me they changed mine from seretide to ciclesonide never get that problem now hope this helps

    Take care

    Stay well

  • Please talk to your doctor before you stop taking any inhalers. My respiratory nurse change my seretide 500 for fostair, when I stared having problems

    Kindest regards


  • Hi Billy,

    I had similar problems with my voice and throat when taking seretide. I had hospital checks with a camera into my throat, and voice therapy for some time as I lost my voice constantly. Then a couple of years ago when i was very poorly for a long time, my community matron who was visiting regularly suggested i tried Symbicort400 instead of seretide. I find it is much better for my throat, and although i still have problems time to time with my vocal chords especially when taking steroids, it definately suits me much better than Seretide.

    As the others have said, please dont stop taking your Seretide, its very important you carry on with it, but have a word with your doctor or respiratory nurse next time you see them and explain the problem, and maybe ask if its worth trying Symbicort.

    I hope a change of meds will help, and you keep well.

    Huff xx

  • Please don't stop taking your inhaler as everyone says it'll cause you more problems.' I take seritide accuhaler 250 twice day. Mentioned problems with throat to consultant and he's changed me to a mist or spray. Haven't tried yet, waiting for letter to arrive at docs. Hope youarevable to sort it out soon and feel much better barnowl.

  • Hi I was on seritide for a year the first six month I had thrush in my nose really bad to the point where it was crusty and used to bleed second part of the year thrush down below,on symbicort 400 now much better,please don't come off yourself I used to take it once a day instead of twice and had flare ups all the time x

  • I know we have to be weaned off steroid tablets but does it apply to the inhaled steroid?

    I literally stopped Seretide and switched to Spiriva on my next prescription (years ago) because I had voice problems. Nobody, doctor or consultant, gave me any warnings and none were needed because there were no side effects whatsoever!

    Look forward to hearing from you :D

You may also like...